Alert archive / Ohio / Beach Hazards Statements in 2021
Beach Hazards Statement 13, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Sep 5, 2021, 3:55 PM EDT for Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Sep 6, 2021, 12:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 3:55 PM EDT (19:55 UTC)
- In effect from
- Sep 6, 2021, 12:00 AM EDT
- Expired
- Sep 6, 2021, 4:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
915 WHUS41 KCLE 051955 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 355 PM EDT Sun Sep 5 2021 OHZ011-012-089-PAZ001-060400- /O.NEW.KCLE.BH.S.0013.210906T0400Z-210906T2000Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 355 PM EDT Sun Sep 5 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Cuyahoga, Lake and Ashtabula Lakeshore Counties. * WHEN...From midnight EDT tonight through Monday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
200 WHUS41 KCLE 060128 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 928 PM EDT Sun Sep 5 2021 OHZ011-012-089-PAZ001-060930- /O.CON.KCLE.BH.S.0013.210906T0400Z-210906T2000Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 928 PM EDT Sun Sep 5 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...High risk of rip currents expected. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, Ashtabula Lakeshore and Cuyahoga Counties. * WHEN...Through Monday afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
040 WHUS41 KCLE 060741 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 341 AM EDT Mon Sep 6 2021 OHZ011-012-089-PAZ001-061545- /O.CON.KCLE.BH.S.0013.000000T0000Z-210906T2000Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 341 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High risk of rip currents. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, Ashtabula Lakeshore and Cuyahoga Counties. * WHEN...Through this afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
873 WHUS41 KCLE 061345 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 945 AM EDT Mon Sep 6 2021 OHZ011-012-089-PAZ001-062000- /O.CON.KCLE.BH.S.0013.000000T0000Z-210906T2000Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 945 AM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High risk of rip currents. * WHERE...In Pennsylvania, Northern Erie County. In Ohio, Lake, Ashtabula Lakeshore and Cuyahoga Counties. * WHEN...Through this afternoon. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
279 WHUS41 KCLE 062001 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 401 PM EDT Mon Sep 6 2021 OHZ011-012-089-PAZ001-062115- /O.EXP.KCLE.BH.S.0013.000000T0000Z-210906T2000Z/ Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 401 PM EDT Mon Sep 6 2021 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The is no longer a high risk for rip currents this afternoon, although a moderate risk for rip currents continues for Lake and Ashtabula counties in Ohio and in Erie County in Pennsylvania through this evening. The risk of rip currents will increase with waves and winds Tuesday evening through Wednesday and an additional Beach Hazards Statement will be needed during this time. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 1:53 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 5, 1:53 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 153 PM EDT Sun Sep 5 2021 .SYNOPSIS... A secondary trough will move southeast through the Great Lakes tonight into early Monday. High pressure will build east across the region on Monday then shift to the East Coast on Tuesday. Another cold front will move through the region Tuesday night into Wednesday. && .NEAR TERM /THROUGH MONDAY/... Just a few light showers remain southeast of a line from Akron to Meadville, PA which will diminish through 4 PM. Otherwise clouds continue to scatter from the NW behind the front as drier air arrives. Previous discussion... The first of two surface troughs are moving through the region this morning. The airmass is not much different on either side of this surface trough but there is a slight wind shift from the southwest to more of a westerly component. Scattered showers have been plentiful overnight and will continue for northeast Ohio into northwest Pennsylvania through the morning hours. The scattered showers will taper off and move east of the area this afternoon. Clouds will also decrease and scatter out from west to east during the day. A stronger upper level shortwave will swing down across the Upper Great Lakes tonight and into the eastern Great Lakes region by Monday morning. This upper level support will bring another secondary trough through the area late tonight with clouds and scattered showers, mainly closer to Lake Erie. We will see some lake effect enhanced scattered clouds and showers in the morning down wind of Lake Erie for far NE Ohio into NW PA Monday morning. Eventually the clouds and any showers will move out during the day on Monday with fair weather. High temps both today and Monday will be in the middle to upper 70s. It will be closer to 80 for northwest Ohio. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Fair weather is expected Monday night through early Tuesday afternoon as stabilizing high pressure at the surface and aloft presses eastward and a moisture-starved warm front sweeps north Monday night. Lows should reach the 50's around daybreak Tuesday in most locations, but lower 60's are expected along the immediate Lake Erie shore. Strong low-level WAA behind the warm front should contribute to Tuesday afternoon's highs reaching mainly the lower to upper 80's. Isolated showers and thunderstorms are possible Tuesday afternoon as a cold front approaches from the west and a strong shortwave trough aloft approaches from the Upper Midwest and western Great Lakes. Scattered to widespread showers and thunderstorms are expected Tuesday evening and overnight as the cold front sweeps eastward through our CWA and the shortwave trough nears the eastern Great Lakes. Moderate instability and moderate to strong vertical wind shear may allow a few strong to severe thunderstorms to impact our CWA during the afternoon and early evening. Otherwise, boundary layer stabilization via nocturnal cooling should bring an end to any strong or severe storm threat later Tuesday evening. Periods of torrential rainfall are possible since unusually-high PWATs should accompany a low-level return flow from the Gulf of Mexico in the warm sector. Lows should settle into the lower 60's overnight Tuesday night. A longwave trough and associated cooler air mass become established over eastern Canada and much of the eastern U.S. Wednesday and Wednesday night as multiple shortwave disturbances revolve around a mid- to upper-level low near James Bay. At the surface, a trough becomes established over/near the Great Lakes. Lingering chances for showers and thunderstorms should become focused in/near the snowbelt counties of northeast OH and northwest PA. This is where lake- enhanced/effect precip is possible due to a westerly to northwesterly mean low-level flow of cold air and building lake- induced CAPE. Daytime highs should reach the 70's and be followed by overnight lows in the 50's to lower 60's Wednesday night. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The longwave trough slowly exits our CWA to the east Thursday through Friday. Simultaneously, the surface trough over the Great Lakes begins to be replaced by high pressure building from the west. A sufficiently-cold and primarily northwesterly mean low-level flow should maintain the chance of lake-enhanced/effect showers and thunderstorms across northeast OH and northwest PA, especially Thursday morning and again that evening into Friday morning. Odds favor dry weather outside the aforementioned precip. Daytime highs should range from the upper 60's to upper 70's, while overnight lows should reach the 50's Thursday night. Our whole CWA should have dry weather Friday night into Saturday as stabilizing high pressure at the surface and aloft builds eastward. Morning lows in the 50's and afternoon highs in the lower 70's to lower 80's are expected on Saturday. && .AVIATION /18Z Sunday THROUGH Friday/... Just a few light showers along with MVFR ceilings remain at CAK/YNG/ERI but will lift to VFR and scatter out through 20Z. This will occur as much drier air arrives behind a weak cold front which has shifted east into Pennsylvania. Beyond that, VFR conditions will persist through the TAF cycle except at ERI where showers moving in off Lake Erie may impact the terminal between 10-15Z Monday. West northwest winds may gust as high as 20 knots this afternoon, especially at terminals near Lake Erie, then back to southwesterly tonight at 10 knots or less. West/northwest winds will be breezy again Monday afternoon with gusts as high as 25 knots. Outlook...Non-VFR possible with showers and thunderstorms Tuesday night into Wednesday morning. Then again for sites near and downwind of eastern Lake Erie on Thursday. && .MARINE... A cold front sweeps east across Lake Erie this morning through early afternoon, shifting southwesterly winds of 10 to 20 knots to westerly. A second cold front sweeps southeast across the lake Monday morning, shifting 10 to 20 knot westerly winds toward northwesterly. Occasional winds up to 25 knots are expected in the central and eastern basins Monday morning. Waterspouts are possible through Monday morning, especially along the aforementioned cold fronts, where there will be favorable overlap of low-level convergence/horizontal wind shear and instability. Waves likely trend 3 feet or less in the western basin through midday Monday. Farther east, 2 to 5 footers are expected through this evening, with the largest waves in open waters. However, occasional 4 to 5 footers are expected in nearshore waters, east of Avon Point, through this late afternoon and a Small Craft Advisory has been issued. Waves of 3 to 6 feet should become common in the central and eastern basins by Monday morning. Another Small Craft Advisory will likely be needed. Westerly to northwesterly winds should ease and eventually become light and variable Monday afternoon and evening as high pressure moves east over the lake. Waves up to 3 to 5 feet Monday afternoon subside to 3 feet or less by Monday evening. Winds then become southerly to southwesterly at about 10 to 15 knots following the passage of a warm front Tuesday morning. Southwesterly winds of 10 to 20 knots Tuesday afternoon shift to westerly Tuesday night as another cold front sweeps east across Lake Erie and is potentially accompanied by waterspouts. Occasional winds up to 25 knots are expected Tuesday evening into the predawn hours of Wednesday morning. Waves build to as large as 3 to 6 feet and another Small Craft Advisory will likely be needed. Behind the cold front, westerly winds of 10 to 20 knots are expected Wednesday through Thursday as a trough lingers over Lake Erie. Waves should gradually subside to 3 feet or less by Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...KEC/Griffin SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...KEC MARINE...Jaszka
Hazardous weather outlook, Sep 5, 2:04 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cleveland OH 204 PM EDT Sun Sep 5 2021 OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-061800- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 204 PM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-061800- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 204 PM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There will be a moderate swim risk for the beaches of Lake Erie from Lorain County Ohio to Erie County Pennsylvania today. For tonight, there will be a high swim risk for the the beaches from Cuyahoga County to Erie Pennsylvania tonight. There will be a moderate swim risk for Lake Erie beaches in Lorain County tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be a high swim risk for the the beaches of Lake Erie from Cuyahoga County to Erie Pennsylvania through midday Monday. There will be a moderate swim risk for Lake Erie beaches in Lorain County Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-061800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 204 PM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a chance of waterspouts on the east half of Lake Erie tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of waterspouts on the east half of Lake Erie tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-061800- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 204 PM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:09 AM EDT | Small Craft Advisory | CLE | 5 hr | |
| Sep 5, 7:10 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 5 hr |
| Sep 5, 3:54 PM EDT | Small Craft Advisory | CLE | 24 hr |
Nearby
Beach Hazards Statements in Ohio, 2021Beach Hazards Statements in Pennsylvania, 2021Every beach hazards statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.